Heart Disease Community
stopping coreg and lisinopril for reversed cardiomyopathy
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

stopping coreg and lisinopril for reversed cardiomyopathy

My husband is 55 years old and was diagnosed with dilated cardiomyopathy 5 years ago (may have been alcoholic cardiomyopathy?) -- he has been on coreg and lisinopril for 5 years with very few side effects -- his cardiomyopathy has resoved and his heart is "healthy" back to normal size and function.  He decided to stop taking his coreg and lisinopril last week. He is weaning himself down.  I think he is crazy for doing this -- especially without telling the doctor . Is his heart really cured or are the meds keeping him healthy? and what will happen if he stops them altogether?
Related Discussions
12 Comments Post a Comment
Blank
Avatar_m_tn
Hi, Please let me know how bad your husband's condition was.  I'm 42 with at EF of 38-40 with no previous issues.  No heart problems before and very fit.  Heart is normal size and all that good stuff.  Do yo think this will help reserve my condition?  Good news from my side, my exercise is very good and I have no other signs of CHF.

Thanks,
Eric.
Blank
367994_tn?1304957193
Dilated cardiomyopathy often is the result of an overworked heart. The medication (coreg and lisonpril) reduces the heart workload resulting in reverse remodeling of the heart and increased EF (ejection fraction of blood pumped with each heartbeat).  Six years ago I had enlarged (remodeled) left ventricle and an EF 19-29% and hospitalized for heart failure...no symptoms until CHF...thought I was very healthy, and shocked to hear I had had a silent heart attack).  I have been taking the same medication as your husband to reduce the heart's workload and today my heart is normal size and pumping adequately.  I would never stop taking the medication as the additional stress of heavier demand for the heart could have serious circumstances that may not be reversible and silent (no symptoms). If one stops medication it should be with the doctor's approval, I doubt there would be approval, but if your husband is foolish enough, then watch for any swollen legs, dry cough from lung edema, shortness of breath, faster heart rate, fatigue, and possibly chest pain...and possibly a high risk of cardiac arrest.
Blank
367994_tn?1304957193
Your email address was deleted on the message you sent.  Will be delighted to answer your question...either posted here or my email.
Blank
Avatar_n_tn
I just sent Ken an email, but thought I would post this to the forum:

I was diagnosed with cardiomyopathy in summer of 2006.  I'm on coreg (50mg) and enalapril (20mg) along with other supplements.  My EJ varies from 25% to mid-40s.  The coreg makes me so tired I can barely walk a mile.  On my own I've cut my dosage at times by half, taking only 25mg at night so I can function the next day.  That works for me,  but I know my doctor says not to do that.  Just wondering if anyone has any additonal insights.

Thanks, John
Blank
367994_tn?1304957193
I was taking Coreg CR (slow release) single dose of 25mg once a day. I went back to 12,5 mg twice a day,and that works for me. I take an ACE inhibitor twice a day with coreg just before a meal. That has been regimen for years...Why are you on such a high dosage?  

Do you function OK the next day when you take the dose at night?.  Is your heart rate normal...less than 100 at rest?  The doctor probably wants you take a dosage during the day when you are more active to help manage heart rate.
Blank
Avatar_f_tn
I have CHF and EF of 25%, currently on 80 mg of Coreg and 30 mg lisinopril along with lasixs.  I asked my doctor the same question.  I was informed that if I stopped the Coreg my heart would eventually return to the same EF of 25%.  Not a wise thing to stop the medication.  You are at risk for Sudden Death Syndrome.  If your heart were to get into an irregular rythm you could die. Please advise him to talk to his doctor.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1236893_tn?1394988190
Blank
Food Safety for Both Hot and Cold F...
8 hrs ago by gymdandee
Avatar_f_tn
Blank
ejoli commented on child24angel's status
11 hrs ago
9906907_tn?1406604905
Blank
shushil commented on Attention All Mouth B...
16 hrs ago
Heart Disease Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA